Doctor insights on:
Remedies For Moon Face
Moon face is one of the very common symptom of the Cushings syndrome, but not the only symptoms. The diagnosis is made with symptom complex and laboratory abnormalities in the right clinical setting.
Moon face could be mimicked with facial edema and sinus problems also. ...Read more
Will my moon face go away now that I am off of Dexamethasone? I was told to take it for 3 days only.
That should: Resolve.Get a more detailed answer ›
Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?
Yes: Cushing's syndrome by definition is high level of cortisol in the body. If the cause was taking too much cortisol and you successfully weaned off of it, then you no longer have cushing's syndrome. Moon face could also resolve but this takes a lot longer. ...Read more
I was on 40 mg for the last three weeks and it's tapering like 30mg 2 weeks, 20 mg for 2 weeks and then 10mg for two weeks. Wen will moon face go off?
Several weeks: In my experience, If these are daily doses it will take weeks for the moon face to resolve. ...Read more
Several ways!: First, the chances of getting this "moon face" is proportional to dose and duration of therapy. Part of the puzzle as why people put on facial and torso weight, is because of the Insulin resistance that occurs with prednisone. Go low carb while on it. Ask your doctor about the length and duration of rx. Always take the Prednisone in the morning. Side effects are lowered. ...Read more
Could the moon face due to cushings disappear temporarily for a month after abortion and then come back? Is dat possible?
See doctor: Moon face's has to usually do with long time steroid use, or medical condition involving cushing's syndrome. In either case, there's usually a high cortisol/ steroids being produced by the body that causes swelling of the face, and body too, as does pregnancy from increased hormones. So, it's possible to experience weight loss after abortion from hormone loss that may appear to be from your condition. In either case it's time to see your doctor to discuss this. ...Read more
I have cushings. Does cortisol levels drop after an abortion? My moon face almost disappeared after the abortion. Y is this so?
How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?
Redistribution: Redistribution of fat in the face is a common side effect of long term steroid therapy. There is no definitive answer as to why this occurs. Some people report that once they are off the streroids that the "moon face" side effect eventually resolves back to normal, however this can take months. Others have had to consult a doctor for other cosmetic solutions. ...Read more
I've always had a moon face. But after my abortion, my face changed & looked thin & feminine. Would I have cushing's? I'm not fat, but have a moon face.
Varies widely: It depends on how high a dose of Prednisone you are taking and on your ability to metabolize the medication. People vary widely in how soon they get a moon face and how easy it is for it to resolve, but if it does occur, it is reversible when the Prednisone is discontinued. Http://www. Healingwell. Com/community/default. Aspx? F=29&m=826537 here are some patient experiences showing the variability. ...Read more
A few months: Your body makes the equivalent of 12 mg of Prednisone daily. Once the amount of Prednisone you are taking is less than that, say 10 mg, your moon facies should begin to resolve. It should go away faster if you are completely weaned off Prednisone as opposed to remaining on a low dose. Figure 3-12 months depending on individual variation but it will happen. ...Read more
Moon face: Generally the moon face is related to dose over time not just to dose alone. You are at a dose that should allow the face to resolve, but it may take months. ...Read more
It depends: It depends on the patient, but it eventually resolves. ...Read more
Do I necessarily have to be off prednisone for my moon face to disappear or can I be on a low dosage?
Been prednisone for 2 mnt started with 60 mg now currently on 20.Ive gained a lot of weight/moon face. Will these effects easily go once im off this?
I'm taking rectal foam 20mg for proctisis. Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. I'm a model?
No: It has most likely hydrocortisone, a steroid hormone. However, the amount of the foam is small enough and systemic absorption is not that significant plus the duration of treatment should be no more than 2 weeks at a time. I've had lots of people use it but none has ever complained of weight gain due to it. ...Read more
Age 21 male 8 am cortisol is 4.91 low whatcit represent while my face has puffiness loks like moon face is acth suppression and synachten test reqd?
CORTISOL TEST: 21M of unknown ethnicity with no past medical Hx or location notes AM Cortisol is 4.9.low whatnot represent while my face has puffiness looks like moon face is acth suppression and synacthen test required? ANS: No first you need a good history and physical exam and bring in old pictures of your face as far back as you can. Ask Dr. Who ordered test what the next step should be based on his findings ...Read more
I have been off prednisone for almost 4weeks After being on a high dose of 25mg for 3 in a half months I was wondering when will my moon face go away?
Many months but will: You are fortunate that you are off and no having discontinuation syndrome. The moon face includes fat deposition and it will take months but stick too it. Be certain to discuss this with your physician who put you on high dose prednisone. One important question sis why were you on it? ...Read more
How long does it take for a moon face to fade after having stopped Prednisone or Megace (megestrol) Es?
Had late period 3 months late, DHEA-S 599 mcg/dL, chin/jaw growing out, could this be Cushings? Moon-face?
Possible: Some of the symptoms are suggestive of Cushings, but there are other possibilities. You need to get yourself to endocrinologist who can do the appropriate testing and give you an accurate diagnosis. ...Read more
Had late period 3 months late, DHEA-S 599 mcg/dL, chin/jaw hurts/growing out, could this be Cushings? Moon-face? What are the other possible causes?
Late period: You need to see a doctor to help you figure all this out. Either an Endocrinologist or a Gyn who does gyn-endo. The DHEA-S is high. It is unlikely that this is from Cushing's, but this would be one part of the assessment. A more common cause is polycystic ovarian syndrome (PCOS). DHEA-S is an androgen and can sometimes cause excess hair and acne. ...Read more